Alert archive / Georgia / Wind Chill Advisories in 2010
Wind Chill Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Dec 13, 2010, 3:12 PM EST for 9 counties in Georgia. It took effect at Dec 13, 2010, 6:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2010, 3:12 PM EST (20:12 UTC)
- In effect from
- Dec 13, 2010, 6:00 PM EST
- Expired
- Dec 14, 2010, 7:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WWUS42 KFFC 132012 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EST MON DEC 13 2010 ...WIND CHILL ADVISORY IS NOW IN EFFECT FOR TONIGHT AND INTO TUESDAY FOR NORTHEAST GEORGIA... GAZ005>009-013>016-140415- /O.NEW.KFFC.WC.Y.0002.101213T2300Z-101214T1200Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 312 PM EST MON DEC 13 2010 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY FOR NORTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY. THIS ADVISORY IS FOR AREAS GENERALLY ALONG AND NORTHEAST OF A LINE FROM ETON...TO DAWSONVILLE...TO CLEVELAND. COLD ARCTIC AIR CONTINUES TO SPREAD INTO THE SOUTHEAST TODAY...AND ALTHOUGH WINDS SHOULD BEGIN TO SUBSIDE TONIGHT...SINGLE DIGIT WIND CHILL VALUES OR LOWER ARE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. ACROSS NORTHEAST GEORGIA...THE COMBINATION OF 10 TO 15 MPH WINDS AND TEMPERATURES IN THE LOW TO MID TEENS WILL RESULT IN WIND CHILL VALUES BETWEEN 0 AND -5 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
610 WWUS42 KFFC 141221 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 721 AM EST TUE DEC 14 2010 ...THE WIND CHILL ADVISORY FOR THIS MORNING HAS EXPIRED... GAZ005>009-013>016-141330- /O.EXP.KFFC.WC.Y.0002.000000T0000Z-101214T1200Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 721 AM EST TUE DEC 14 2010 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Dec 13, 12:50 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 13, 12:50 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EST MON DEC 13 2010
.PREV DISCUSSION... /ISSUED 650 AM EST MON DEC 13 2010/
SHORT TERM /TODAY THROUGH WEDNESDAY/...
CURRENT RADAR LOOP SHOWS LIGHT TO MODERATE SNOW SHOWERS CONTINUING
ACROSS EXTREME NW GA WITH MAINLY FLURRIES FOR OTHER AREAS NORTH OF A
LAGRANGE TO AUGUSTA LINE. MAIN LOW PRESSURE CENTER IS MOVING NE INTO
THE NEW ENGLAND STATES AND IS EXPECTED TO CONTINUE MOVING NE TODAY.
THIS WILL PULL THE REMAINING MOISTURE NORTH AND EAST OF GEORGIA
ENDING THE SNOW BY 15Z-18Z TODAY. HAVE EXTENDED THE WINTER
WEATHER ADVISORY THROUGH 10AM FOR THOSE COUNTIES ACROSS N GA MOST
AFFECTED BY THE SNOW. THE PRESSURE GRADIENT OVER THE AREA STAYS
FAIRLY TIGHT THROUGH MOST OF TODAY AS WELL SO HAVE EXTENDED THE
WIND ADVISORY FOR THE ENTIRE CWA THROUGH 00Z TUE. THE NEXT BIGGEST
CONCERN IS THE COLD TEMPS EXPECTED TODAY AND TUE. WITH AN ARCTIC
AIRMASS MOVING IN OVER THE REGION MOST AREAS NORTH OF A LAGRANGE
TO ATHENS LINE WILL NOT GET ABOVE THE FREEZING MARK TODAY...AND
AGAIN FOR AREAS NORTH OF A CARROLLTON TO GAINESVILLE LINE TUE. BY
WED A HIGH PRESSURE RIDGE WILL HAVE BUILT INTO THE AREA HELPING TO
MODERATE TEMPS A BIT. THERE WILL STILL BE SOME ISOLATED AREAS IN
THE N GA MOUNTAINS THAT WITH NOT GET ABOVE 32 DEG WED BUT MOST
LOCATIONS WILL. WITH THE COLD ARCTIC AIRMASS OVER THE REGION
THROUGH WED THERE WILL BE A COUPLE OF OPPORTUNITIES TO BREAK SOME
MAX AND MIN TEMP RECORDS ACROSS THE AREA CURRENT RECORDS LISTED
BELOW.
RECORDS FOR 12-13...TODAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 76 2007 31 1962 62 1931 2 1962
1956 1917
KATL 73 1991 29 1962 64 1931 1 1962
KCSG 77 1984 33 1962 60 1972 4 1962
KMCN 82 1972 34 1962 65 1931 5 1962
RECORDS FOR 12-14...TUESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 76 1984 34 1958 61 1956 15 1942
1904
KATL 74 1948 34 1914 61 1927 15 1917
KCSG 78 1984 40 1985 66 1972 17 1960
KMCN 79 1972 38 1944 65 1972 20 1960
1956
RECORDS FOR 12-15...WEDNESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 76 1929 32 1916 60 1948 14 1901
KATL 73 1995 24 1901 59 1971 11 1914
1971 1901
KCSG 77 1971 37 1968 61 1971 18 1968
KMCN 75 1975 36 1943 61 1956 18 1968
1971
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS ARE BEGINNING TO AGREE ON THINGS IN THE EXTENDED. THERE ARE
STILL SOME INTENSITY AND MINOR TIMING ISSUES BUT ALL IN ALL THEY
AGREE FAIRLY WELL. THE MODELS SHOW NEXT WAVE MOVING SE OUT OF THE
NORTHERN PLAINS TUE AND INTO N GA BY 12-18Z WED. THE RIDGE OVER
THE AREA TUE...GETS PUSHED SOUTH INTO THE GULF BUT IT IS STILL
OVER THE REGION AS THE WAVE MOVES IN. THIS RIDGE SHOULD HELP KEEP
THINGS STABLE SO ONLY EXPECTING RAIN AT THIS TIME. A CLOSED LOW
PRESSURE CENTER DEVELOPS OVER THE TX PANHANDLE WED MORNING AND
PUSHES EAST THROUGH THU. THE TIMING OF ALL THIS WILL BE VERY
IMPORTANT BECAUSE IT COULD MEAN GA WILL ONLY SEE RAIN WITH THIS
EVENT OF THE POSSIBILITY OF RAIN/SNOW/FREEZING RAIN MIX. WED TEMPS
SUPPORT IT STARTING OFF AS RAIN BUT SOMETIME OVER NIGHT IT LOOKS
LIKE WE WILL BEGIN TO SE A MIX. IT SHOULD BE SHORT LIVED AS AS
GOOD WARM SOUTHERLY FLOW BEGINS TO SET UP WED NIGHT AS TX LOW
CENTER MOVES EAST. TEMPS DURING THE DAY THU ALSO WARM QUITE NICELY
SO THE TIMING OF THIS SYSTEM IS VERY CRITICAL. THE ENTIRE SYSTEM
MOVES EAST OF THE STATE BY FRI WITH ANOTHER WAVE MOVING IN SAT.
TEMPS SHOULD BE NEAR SEASONAL NORMS THU THROUGH SUNDAY.
AVIATION...
18Z UPDATE...
SATL IMGRY SHOWING CLDS ERODING/THINNING IN THE NW FLOW...BUT
SCT-BKN MVFR TO LOW VFR CIGS TO CONTINUE ACROSS TAF SITES. EXPECT
FLURRIES TO CONTINUE OFF AND ON THROUGH ABOUT 21Z..WHEN CLOUDS
EXPECTED TO BE MAINLY SCTD AT THAT TIME. GUSTY WINDS OF 25-30 KTS TO
CONTINUE THROUGH ABOUT 00Z TUES AND SLOWLY DIMINISHING THROUGH
FORECAST PERIOD...10-15 KTS SUSTAINED INTO 06Z TUES. VISIBILITY
UNRESTRICTED.
//ATL CONFIDENCE...
18Z UPDATE MEDIUM TO HIGH ON ALL ELEMENTS.
37
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 33 14 36 17 / 0 0 0 0
ATLANTA 30 13 33 21 / 0 0 0 0
BLAIRSVILLE 24 12 30 18 / 30 0 0 0
CARTERSVILLE 30 14 32 18 / 0 0 0 0
COLUMBUS 36 19 43 21 / 0 0 0 0
GAINESVILLE 29 15 32 21 / 0 0 0 0
MACON 38 17 40 18 / 0 0 0 0
ROME 30 14 30 19 / 5 0 0 0
PEACHTREE CITY 33 14 36 16 / 0 0 0 0
VIDALIA 41 20 41 22 / 0 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NORTH AND CENTRAL GA.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...
GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.
&&Hazardous weather outlook, Dec 13, 11:06 AM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1106 AM EST MON DEC 13 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1106 AM EST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG GUSTY WINDS EXPECTED TO CONTINUE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL MOVE OFF THE NEW ENGLAND COAST TODAY AS HIGH PRESSURE BUILDS EASTWARD FROM THE PLAINS. .PRIMARY HAZARDS... STRONG GUSTY WINDS COULD MAKE DRIVING DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. WINDS MAY ALSO BE STRONG ENOUGH TO DOWN A FEW TREES AND POWER LINES...CAUSING POWER OUTAGES. .DISCUSSION... A TIGHT GRADIENT BETWEEN A LOW PRESSURE SYSTEM EXITING OFF THE NEW ENGLAND COAST AND A HIGH PRESSURE SYSTEM BUILDING EAST FROM THE PLAINS WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. SPEEDS IN THE 20 TO 25 MPH RANGE WITH GUSTS UP TO 35 MPH WILL BE COMMON ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR A MIXTURE OF RAIN AND SNOW OVER NORTH AND PORTIONS OF CENTRAL GEORGIA WEDNESDAY NIGHT...MAINLY IN THE MOUNTAINS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Wind Chill Advisories in Georgia, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.